# SDR CA010110007

- Difficulty date: December 13, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 4,542 hours
- Engine: Allsn 250C20B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shim
- Part number: 369A5516
- Condition: Split
- Location: Tail Rotor
- Component: T/R Coupling, 369D255013
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING TAIL ROTOR GEARBOX REPLACEMENT, IT WAS NOTED THAT THE TORQUE WAS LOST ON THE KAMATIC COUPLING BOLT. FURTHER INVESTIGATION REVEALED THE SHIMS BETWEEN COUPLING AND TAIL ROTOR GEARBOX WERE FOUND SPLIT DUE TO COUPLING BOLT TORQUE. MAINTENANCE MANUAL INSTRUCTIONS FOR INSTALLATION OF KAMATIC COUPLINGS CALL FOR ALL SHIMMING TO BE DONE AT THE MAIN ROTOR TRANSMISSION. HOWEVER FIGURES IN THE MAINTENANCE MANUAL SHOW SHIMS UNDER TAIL ROTOR GEARBOX COUPLING.OPERATOR HAS CHECKED ALL 8 LIKE AIRCRAFT AND REMOVED ANY SHIMS FROM AFT COUPLING AND INSTALLED ON FORWARD COUPLINGS.
